MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 30IN 6-0 D/A C-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 30IN 6-0 D/A C-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8706H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint#: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: full udi currently unavailable since the exact lot of the suspected device cannot be determined.Additional information: d4, h4: the actual device batch number associated with this event is not known.The following are the possible reported batch numbers: batch: 108l7p, mfg date: 05/24/2025, exp date: 04/30/2030.Batch: 108g5c, mfg date: unk, exp date: unk.In addition, a review of the manufacturing record evaluation for the possible batch number: 108l7p was performed for the finished device lot, and no non-conformance's were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: patient needed to go back to the operating room, it is my understanding it was 24-48 hours post-op.Staff is uncertain which lot was used in the procedure so i included 7 each of remaining suture from lot#: 108l7p and 2 each of potential used suture lot#: 108g5c.Two lot numbers were reported: lot: 108l7p and lot: 108g5c.It was stated that ¿staff is uncertain which lot was used in the procedure.¿ or staff believe 108l7p was the lot used on both patient bring backs.However, once i got onsite, i saw 2 open boxes of 8706h and asked if there was a chance 108g5c could have been used.Staff was unsure if lot: 108g5c was used, based on limited information, i decided to ship back both lots just in case.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date of index surgical procedure? the diagnosis and indication for the index surgical procedure? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture tied (square knot or multiple knots one end)? did the wound dehis? if yes, what tissue dehisced? what symptoms did the patient experience following the index surgical procedure? onset date? please describe any medical/surgical intervention required for this suture event including dates and results.Please describe the appearance of the suture during the second procedure.Did the suture split longitudinally, or did it break in half? where on the suture was the post-op break noted? were there any precipitating patient stress factors for the suture breaking post-op? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status?.
 
Event or Problem Description
It was reported that a patient underwent a carotid endarectomy (rt) on an unknown date and suture was used for internal carotid artery closure.Post-op, 24-48 hours after the procedure, the patient needed to be brought back for a secondary procedure to repair the suture.The suture had split in half several days after the operation.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6 additional information: d4, h4 - the actual device batch number associated with this event is not known.The following are the possible reported batch numbers: batch 108l7p, mfg date: 05/24/2025, exp date: 04/30/2030 batch 108g5c, mfg date: 05/19/2025, exp date: 04/30/2030 in addition, a review of the manufacturing record evaluation for the possible batch numbers 108l7p and 108g5c were performed for the finished device lots, and no non-conformances were identified.

Brand Name
PRLNE BLU 30IN 6-0 D/A C-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24037553
Report Number2210968-2026-00259
Device Sequence Number9010414
Product Code GAW
UDI-Device Identifier10705031019430
UDI-Public10705031019430
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8706H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2025
Supplement Date Received by Manufacturer02/06/2026
Initial Report FDA Received Date01/12/2026
Supplement Report FDA Received Date02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown